Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 8, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Mar 27, 2019, 3:18 AM EDT. It took effect at Mar 27, 2019, 2:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 3:18 AM EDT (07:18 UTC)
- In effect from
- Mar 27, 2019, 2:00 PM EDT
- Expired
- Mar 28, 2019, 4:53 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
791 WHUS73 KAPX 270718 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 318 AM EDT Wed Mar 27 2019 LMZ341-345-346-271530- /O.NEW.KAPX.GL.W.0008.190327T1800Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 318 AM EDT Wed Mar 27 2019 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 2 PM this afternoon to 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-271530- /O.NEW.KAPX.GL.W.0008.190327T2100Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 318 AM EDT Wed Mar 27 2019 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 5 PM this afternoon to 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>349-LMZ323-271530- /O.NEW.KAPX.SC.Y.0018.190327T1800Z-190328T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 318 AM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 2 PM this afternoon to 7 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
330 WHUS73 KAPX 271458 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1058 AM EDT Wed Mar 27 2019 LMZ341-345-346-272300- /O.CON.KAPX.GL.W.0008.190327T1800Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1058 AM EDT Wed Mar 27 2019 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... A Gale Warning remains in effect from 2 PM this afternoon to 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-272300- /O.CON.KAPX.GL.W.0008.190327T2100Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1058 AM EDT Wed Mar 27 2019 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... A Gale Warning remains in effect from 5 PM this afternoon to 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>349-LMZ323-272300- /O.CON.KAPX.SC.Y.0018.190327T1800Z-190328T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 1058 AM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EDT THURSDAY... A Small Craft Advisory remains in effect from 2 PM this afternoon to 7 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
056 WHUS73 KAPX 272009 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 409 PM EDT Wed Mar 27 2019 LMZ341-345-346-280415- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 409 PM EDT Wed Mar 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A Gale Warning remains in effect until 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-280415- /O.CON.KAPX.GL.W.0008.190327T2100Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 409 PM EDT Wed Mar 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A Gale Warning remains in effect until 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>349-LMZ323-280415- /O.CON.KAPX.SC.Y.0018.000000T0000Z-190328T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 409 PM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 7 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
916 WHUS73 KAPX 280400 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1200 AM EDT Thu Mar 28 2019 LMZ341-345-346-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1200 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A Gale Warning remains in effect until 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1200 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A Gale Warning remains in effect until 5 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>349-LMZ323-281100- /O.CON.KAPX.SC.Y.0018.000000T0000Z-190328T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 1200 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 7 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
353 WHUS73 KAPX 280634 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 234 AM EDT Thu Mar 28 2019 LMZ341-345-346-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 234 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A Gale Warning remains in effect until 5 AM EDT early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 234 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A Gale Warning remains in effect until 5 AM EDT early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>349-LMZ323-281100- /O.CON.KAPX.SC.Y.0018.000000T0000Z-190328T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 234 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 7 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
597 WHUS73 KAPX 280647 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 247 AM EDT Thu Mar 28 2019 LMZ341-345-346-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 247 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A Gale Warning remains in effect until 5 AM EDT early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ342-344-280900- /O.CON.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 247 AM EDT Thu Mar 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A Gale Warning remains in effect until 5 AM EDT early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-346-349-LMZ323-281400- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-190328T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 247 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE Small Craft Advisory IS NOW IN EFFECT until 10 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-281500- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-190329T0900Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 247 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE Small Craft Advisory IS NOW IN EFFECT until 5 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
728 WHUS73 KAPX 280853 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 453 AM EDT Thu Mar 28 2019 LMZ341-342-344>346-281400- /O.CAN.KAPX.GL.W.0008.000000T0000Z-190328T0900Z/ /O.EXA.KAPX.SC.Y.0018.000000T0000Z-190328T1400Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 453 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 10 AM EDT this morning. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-349-LMZ323-281400- /O.CON.KAPX.SC.Y.0018.000000T0000Z-190328T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 453 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 10 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-281700- /O.CON.KAPX.SC.Y.0018.000000T0000Z-190329T0900Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 453 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 5 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 27, 1:42 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 27, 1:42 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
142 AM EDT Wed Mar 27 2019
.NEAR TERM...(Today and Tonight)
Issued at 140 AM EDT Wed Mar 27 2019
High impact weather: None.
Pattern synopsis and forecast:
Still all quiet out there early this morning as the very dry air
mass remains intact. PWATS are less than 0.20". The sfc high
pressure from today is working it's way eastward however, and a
deeper low to mid level SW flow was developing and increasing,
especially into the Mississippi valley where PWATS have increased to
around 0.45" (still nothing to write home about). There is an area
of high level clouds departing east of us, associated with a weak
shortwave overhead, but other than that, very quiet. Looking
upstream, there was a more defined and positively-tilted shortwave
and associated sfc low pressure in srn Saskatchewan. A warm front
extended from this low, down into the nrn Plains. The higher PWATS
were out ahead of that in a region of stronger low to mid level WAA.
There was no precipitation anywhere in the region however.
The aforementioned sfc high pressure will push off the Atlantic
coast and sort of stall out, while the upstream low pressure and
warm front presses into the western Great Lakes by this evening.
This tightens up the pressure gradient, resulting in some gusty SW
winds this afternoon into tonight, while also serving to advect
increasingly deeper moisture up into nrn Michigan. PWAT values are
expected to get into the 0.60"-0.70" range tonight. This moisture
first starts to advect in with the warm front late this afternoon,
which may bring some light rain showers, forced by theta-e advection
and LLJ forcing over the front. While the main LLJ forcing departs
off to the NE rather quickly this evening, maybe a better shot at
some light rain showers comes late this evening and mainly
overnight. There is not much help from the parent shortwave, as the
brunt of the DPVA will be well north of here, but this is when the
greatest low level moisture pooling and highest PWATS (up to 0.75")
occurs as the system cold front arrives. Either way, forcing is
nothing fantastic and QPF with this system is expected to be
minimal/light.
High temperatures today in the WAA will result in the warmest
temperatures so far this work week. Readings are expected to rise
into the 40F to 45F range in eastern upper to as warm as the lower
50s near the Saginaw Bay region and in downsloping regimes of NE
lower. Lows tonight will stay mild as SW low level winds/WAA hold
for the entire night for most of nrn lower. Eastern upper does see
the CAA set in late tonight. Readings will be in the middle 30s in
eastern upper, to as warm as the lower half of the 40s in the SE
CWA.
&&
.SHORT TERM...(Thursday through Friday)
Issued at 140 AM EDT Wed Mar 27 2019
High Impact Weather Potential: None.
Pattern Synopsis/Forecast: By early Thursday morning, a cold frontal
boundary is expected to be draped from near James Bay southwestward
into the northern Great Lakes. This front will steadily progress
northwest to southeast across northern Michigan during the day
Thursday. High pressure begins to build into the region as early as
Thursday evening...becoming the dominant weather feature through
Friday as low pressure ramps up well to our southwest across the
central/southern plains. This system will become the focus Friday
night through Saturday.
Primary Forecast Concerns/Challenges: Precipitation chances
Thursday.
Deep layer moisture is expected to remain rather fleeting during the
day Thursday evident by a fairly stout mid-level dry nose across
northern Michigan...per forecast soundings. Thus, despite the
aforementioned frontal boundary steadily making progress across
northern Michigan during the day Thursday, precipitation chances
remain fairly low. Scattered showers are expected at best Thursday
morning/midday before chances wane even further Thursday afternoon.
Expecting the majority of northern Michigan to see little in the way
of appreciable rainfall with what may end up being mainly sprinkles
associated with the front.
High pressure oozes into the region Thursday night, becoming
centered overhead briefly during the day Friday. This should result
in a return to partly to mainly clear skies and light winds.
High temperatures pre-frontal boundary Thursday expected to range
from the mid 40s-mid 50s area wide (coolest across eastern upper,
warmest near Saginaw Bay) before temperatures slowly cool Thursday
afternoon. A handful of degrees cooler for Friday's high
temps...ranging from near 40 north of the bridge to the mid-upper
40s elsewhere.
&&
.LONG TERM...(Friday night through Tuesday)
Issued at 140 AM EDT Wed Mar 27 2019
High Impact Weather Potential: Minimal.
Low pressure ramping up across the plains is expected to ride along
Thursday's frontal boundary, expected to be draped across the
southern Great Lakes. Its exact track remains uncertain and will
determine the northward extent of the precipitation, but it does
appear this system will have a greater potential for more widespread
precipitation across northern Michigan through Saturday. Cooler air
wrapping into the system may allow for some of the precip to fall in
the form of snow, especially the further north you head across
northern Michigan. Certainly something to monitor over the next
several days as details become more clear. Behind the system,
perhaps some isolated lake effect snow showers in the typical north-
northwest flow snow belts.
Early next week, another northern stream wave is expected to skirt
the area to the north...perhaps increasing scattered precipitation
chances once again.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 140 AM EDT Wed Mar 27 2019
High pressure in the eastern Great Lakes will push off the Atlantic
coast by tonight, while low pressure pushes into Ontario. This is
going to tighten up the pressure gradient, resulting in gusty SW
winds this afternoon into tonight. Not sure how much mechanical
mixing there will be tonight, but LLWS will definitely be a
possibility. There is also a chance for light rain showers at times
tonight, as the system cold front approaches. CIGS expected to be
VFR for most of the TAF period, but maybe some MVFR arrives late
Wednesday night as a cold front arrives. No reductions in VSBY
expected in any showers that occur.
&&
.MARINE...
Issued at 140 AM EDT Wed Mar 27 2019
High pressure in the eastern Great Lakes will push off the Atlantic
coast by tonight, then hold there through Thursday. Meanwhile, the
low pressure pushes into Ontario later today and tonight. This
tightens up the pressure gradient, and despite overlake stability,
advisory level gusts are expected most everywhere in the Great Lakes
nearshore waters. It's not out of the question for low end gales
over Lake Michigan, especially funneling through the Manitou
Islands. The system cold front presses through nrn Michigan
Thursday, with some additional advisory level gusts from Whitefish
Bay into the St. Mary's. Higher pressure builds into the region
Thursday night. There could be some light rain showers around late
this afternoon into Thursday morning, associated with the cold
front, but nothing significant.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 PM this afternoon to 7 AM EDT
Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 2 PM this afternoon to 7 AM EDT
Thursday for LMZ323.
GALE WARNING from 2 PM this afternoon to 5 AM EDT Thursday for
LMZ341-345-346.
GALE WARNING from 5 PM this afternoon to 5 AM EDT Thursday for
LMZ342-344.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Mar 27, 3:18 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 318 AM EDT Wed Mar 27 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-280730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 318 AM EDT Wed Mar 27 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are expected over the northern Lake Michigan nearshore waters this afternoon and tonight. Please refer to the latest nearshore forecast for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:18 AM EDT | Small Craft Advisory | APX | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.